MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (OBERKOCHEN) KINEVO 900; MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY

CARL ZEISS MEDITEC AG (OBERKOCHEN) KINEVO 900; MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 900
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/15/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device itself as well as the logfiles were evaluated and there is no indication that there was a malfunction of the opmi kinevo 900 that could have contributed to the focusing problems and complications during surgery.There seems to be no indication that reasonably suggests that the device has caused or contributed to the patient's death or that a malfunction of the device may have caused or contributed to this incident.
 
Event or Problem Description
A health care professional (hcp) reported that the opmi kinevo 900 stopped focusing during a brain operation after bleeding of the brain had started.It was further reported, that the patient lost 7 liters of blood.The device was working without any issues upon inspection; no further reported issues after the incident.The surgeon noted that the bleeding occurred before the assumed issue with the focus.The hemorrhage was under control before the loss of focus and restart of the device.No harm was reported directly from the incident.The device problem was resolved by shutting down and restarting the microscope.The patient died three days after surgery.The reason for the death remains unknown to date.

Brand Name
KINEVO 900
Common Device Name
MICROSCOPE, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM  73447
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (OBERKOCHEN)
rudolf-eber-strasse 11
oberkochen, baden-wuerttemberg 73447
GM   73447
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key22795061
Report Number9615010-2025-00018
Device Sequence Number15532507
Product Code FSO
UDI-Device Identifier04049539066404
UDI-Public(01)04049539066404(11)230810
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number900
Device Catalogue Number000000-2216-914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Initial Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown